Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Zoloft side effects... also, does Adderoll work?

Posted by Toby on August 27, 1998, at 9:33:46

In reply to Zoloft side effects... also, does Adderoll work?, posted by Comp on August 26, 1998, at 18:07:52

There are three or four things to consider when figuring out what caused the difficulty with erection. One, depression itself can lead to decreased libido, arousal and erection. Two, antidepressants can cause this difficulty in about 15-20% of people. Three, anxiety about a new relationship can cause this difficulty (the way the human nervous system works, you have to be relaxed to be excited). Four, are you taking any other medications or have any other health problems (like diabetes) that could be the cause?
If you can get an erection during sleep or when masturbating, the medication is probably not the cause and it's probably early relationship jitters. If not, or if you've attempted intercourse another time or two with the same results, then it may be the medication. Of course, you still want to see your doctor who can quickly find any possible physical causes.
If you and your doctor determine it is the Zoloft, there are options to help without discontinuing the Zoloft. These include L-arginine 2000 mg on an empty stomach, 1-2 hours prior to intercourse, adding Buspar or Wellbutrin to the Zoloft, or even replacing Zoloft with Wellbutrin (which has been shown to also be effective for ADD). There are also Cyproheptadine and Yohimbine but the one makes you drowsy and the other can give insomnia, so I don't like them. The best options are adding Buspar or switching to Wellbutrin.
In regard to the ADD: Do you really think you have this? I mean, has the doctor discussed the symptoms with you and you can see that they apply to you? The reason I question this is that anyone may feel sharper and more attentive during the first little while on a stimulant medication, but the effect soon wears off. If a person really has ADD, generally the effect does NOT wear off like you describe. Perhaps some of the attention and concentration troubles are due to the mild depression that is not fully treated. I can't be sure since I can't talk to you directly, but you may want to explore this further with your doctor since it is useless to take medication that doesn't treat what you've got. If it turns out that the depression is the true culprit, increasing the Zoloft is an option, but that also puts your sex drive at more risk, so switching to one without those side effects would be more reasonable (these include Wellbutrin, Serzone and Remeron).




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Toby thread:391